A 75-year-old woman with anaplastic lymphoma kinase (ALK)-rearranged Stage IV lung adenocarcinoma was administered the selective anaplastic lymphoma kinase inhibitor, alectinib, as a third-line treatment in a Phase 1-2 study. On the 102nd day, chest computed tomography showed diffuse ground glass opacities. Laboratory data revealed high serum levels of KL-6, SP-D and lactate dehydrogenase without any clinical symptoms. There was no evidence of infection. Marked lymphocytosis was seen in bronchoalveolar lavage fluid analysis, and transbronchial lung biopsy showed mild thickening of alveolar septa and lymphocyte infiltration. Interstitial lung disease was judged to be related to alectinib based on improvements in imaging findings and serum biomarkers after discontinuation of alectinib. To our knowledge, this is the first reported case of alectinib-induced interstitial lung disease. Alectinib is a promising drug for ALK-rearranged non-small cell lung cancer. Clinical trials of this selective anaplastic lymphoma kinase inhibitor will facilitate the meticulous elucidation of its long-term safety profile.